|nnrti side effects
May 26, 2002
Can nnrti cause lactic acidosis? Besides a rash, what else are they known for?Do you think they block hiv better than nrti's and are equivelent to pi's or are pi's still at the top of the suppressor "heap"?
| Response from Dr. Young
NNRTIs are not known to cause lactic acidosis. The side effects of the medications include liver toxicity (nevirapine>efavirenz)and neuropsychiatric (efavirenz). In general, the class of medications is very well tolerated and potent.
Potency is roughly equivalent to protease inhbitors and the most potent NRTIs (depends on which drugs you compare). Equivalency is a more difficult question to answer, since other factors-- potency, tolerability (side effects and toxicity) and adhereability figure into the equation. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.